Alert archive / Oregon / High Wind Watches in 2011
High Wind Watch 8, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Nov 20, 2011, 3:00 AM PST for 5 counties in Oregon. It took effect at Nov 21, 2011, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 20, 2011, 3:00 AM PST (11:00 UTC)
- In effect from
- Nov 21, 2011, 10:00 PM PST
- Expired
- Nov 21, 2011, 3:00 AM PST
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448 WWUS76 KMFR 201100 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 AM PST SUN NOV 20 2011 ...HIGH WINDS ALONG THE SOUTHERN OREGON COAST MONDAY EVENING THROUGH TUESDAY EVENING... .A COLD FRONT WILL APPROACH THE COAST AND THEN STALL JUST OFFSHORE. THIS WILL BRING AN EXTENDED PERIOD OF HIGH WINDS TO THE COAST. ORZ021-022-202300- /O.NEW.KMFR.HW.A.0008.111122T0600Z-111123T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 300 AM PST SUN NOV 20 2011 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. * WINDS...SOUTH WINDS GUSTING TO 60 MPH. * TIMING...WINDS WILL INCREASE MONDAY EVENING...THEN DIMINISH TUESDAY NIGHT. IT WILL REMAIN WINDY THROUGH WEDNESDAY HOWEVER. * LOCATIONS INCLUDE: THE STRONGEST WINDS WILL OCCUR AT THE CAPES...BUT GOLD BEACH AND PORT ORFORD WILL ALSO EXPERIENCE STRONG WINDS. * IMPACTS...EXPOSED PORTIONS OF HIGHWAY 101 WILL EXPERIENCE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
914 WWUS76 KMFR 202212 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 212 PM PST SUN NOV 20 2011 ...HIGH WINDS ALONG THE SOUTHERN OREGON COAST MONDAY EVENING THROUGH TUESDAY NIGHT... .A COLD FRONT WILL APPROACH THE COAST AND THEN STALL JUST OFFSHORE. THIS WILL BRING AN EXTENDED PERIOD OF HIGH WINDS TO THE COAST AND PARTS OF EASTERN OREGON. ORZ030-031-211100- /O.EXB.KMFR.HW.A.0008.111122T0600Z-111123T1100Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 212 PM PST SUN NOV 20 2011 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT. * WINDS...SOUTH WINDS GUSTING TO 60 MPH. * TIMING...WINDS WILL INCREASE MONDAY EVENING...PEAKING MONDAY NIGHT AND TUESDAY...THEN DIMINISH TUESDAY NIGHT. IT WILL REMAIN WINDY THROUGH WEDNESDAY HOWEVER. * LOCATIONS INCLUDE: THE STRONGEST WINDS WILL OCCUR ON HIGHWAY 31 BETWEEN SILVER LAKE AND PAISLEY. * IMPACTS...WINDS OF THIS MAGNITUDE CAN AFFECT DRIVING ESPECIALLY WHEN OPERATING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ021-022-211100- /O.CON.KMFR.HW.A.0008.111122T0600Z-111123T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 212 PM PST SUN NOV 20 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. * WINDS...SOUTH WINDS GUSTING TO 60 MPH. * TIMING...WINDS WILL INCREASE MONDAY EVENING...THEN DIMINISH TUESDAY NIGHT. IT WILL REMAIN WINDY THROUGH WEDNESDAY HOWEVER. * LOCATIONS INCLUDE: THE STRONGEST WINDS WILL OCCUR AT THE CAPES...BUT GOLD BEACH AND PORT ORFORD WILL ALSO EXPERIENCE STRONG WINDS. * IMPACTS...WINDS OF THIS MAGNITUDE CAN AFFECT DRIVING ESPECIALLY WHEN OPERATING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
821 WWUS76 KMFR 211100 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 AM PST MON NOV 21 2011 ...HIGH WINDS ALONG THE SOUTHERN OREGON COAST...EAST OF THE CASCADES...AND IN THE SHASTA VALLEY MONDAY EVENING THROUGH TUESDAY NIGHT... .A COLD FRONT WILL MOVE ONSHORE THIS AFTERNOON AND THEN STALL WEST OF THE CASCADES....THEN A SECOND FRONT WILL STALL JUST OFFSHORE TUESDAY EVENING. THIS WILL BRING AN EXTENDED PERIOD OF HIGH WINDS TO THE COAST...PARTS OF EASTERN OREGON...AND THE SHASTA VALLEY IN NORTHERN CALIFORNIA. ORZ021-022-211900- /O.UPG.KMFR.HW.A.0008.111122T0600Z-111123T0600Z/ /O.NEW.KMFR.HW.W.0011.111122T0600Z-111123T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 300 AM PST MON NOV 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS GUSTING TO 60 MPH...AND TO 80 MPH ALONG THE HEADLANDS. * TIMING...WINDS WILL INCREASE MONDAY EVENING...THEN DIMINISH TUESDAY NIGHT. * LOCATIONS INCLUDE: BROOKINGS...HARBOR...GOLD BEACH. * IMPACTS...THE STRONGEST WINDS WILL OCCUR AT EXPOSED LOCATIONS ALONG US HIGHWAY 101 AND AT THE HEADLANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ030-031-211900- /O.UPG.KMFR.HW.A.0008.111122T0600Z-111123T1100Z/ /O.NEW.KMFR.HW.W.0011.111122T0600Z-111124T0000Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 300 AM PST MON NOV 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST WINDS GUSTING TO 60 MPH. * TIMING...WINDS WILL INCREASE MONDAY EVENING...PEAK MONDAY NIGHT AND TUESDAY...THEN DIMINISH WEDNESDAY. * LOCATIONS INCLUDE: SUMMER LAKE. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-211900- /O.NEW.KMFR.HW.W.0011.111122T0600Z-111123T1200Z/ CENTRAL SISKIYOU COUNTY- 300 AM PST MON NOV 21 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST WEDNESDAY. * WINDS...SOUTH TO SOUTHEAST WINDS GUSTING TO 60 MPH. * TIMING...WINDS WILL INCREASE MONDAY EVENING...PEAK TUESDAY AFTERNOON...THEN DIMINISH TUESDAY NIGHT. * LOCATIONS INCLUDE: WEED...MONTAGUE...YREKA. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ STOCKTON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Nov 20, 1:19 AM PST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 20, 1:19 AM PST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
119 AM PST SUN NOV 20 2011
.DISCUSSION...20/00Z NAM/GFS IN.
A COMPLICATED WEATHER PATTERN FOR THE NEXT SEVERAL DAYS.
A TROUGH JUST OFF THE COAST IS NOW SHEARING AS IT APPROACHES THE
COAST TONIGHT...AND A CUTOFF LOW IS FORMING OFF THE NORTHERN
CALIFORNIA COAST. THE PRECIPITATION BAND AROUND THE DEVELOPING
CUTOFF HAS SPREAD LIGHT PRECIPITATION INTO NORTHERN CALIFORNIA AND
SOUTHWEST AND SOUTH CENTRAL OREGON. A WINTER WEATHER ADVISORY IS
IN EFFECT FOR CAZ082...WHERE THE SNOW WILL HAVE THE MOST IMPACT.
SNOW LEVELS ARE 2000 TO 3000 FEET.
THE RESIDUAL TROUGH AND THE CUTOFF WILL MOVE EAST OF THE CWA
LATER TODAY AND A WEAK RIDGE WILL MOVE IN TO REPLACE IT.
EXPECT SUNDAY TO BE COLD WITH DIMINISHING PRECIPITATION. THE MOST
LIKELY AREA FOR PRECIPITATION WILL BE OVER NORTHERN CALIFORNIA...WHICH
WILL BE CLOSEST TO THE CUTOFF.
THE RIDGE WON'T LAST LONG. YET ANOTHER STRONG UPPER TROUGH WILL
DIG WELL OFFSHORE MONDAY AND TUESDAY...AND SHORT WAVES EJECTING
FROM THE TROUGH WILL PROPEL FRONTS ONSHORE.
THE FIRST OF SEVERAL FRONTS WILL MOVE ONSHORE MONDAY. INITIALLY
IT WILL BE WEAK BUT UPPER LEVEL SUPPORT WILL IMPROVE AS IT MOVES
IN AND THIS WILL BE THE BEGINNING OF A SUSTAINED STRONG SOUTH WIND
EVENT. AT THIS TIME IT APPEARS THAT THIS EVENT WILL LAST FROM
MONDAY EVENING THROUGH WEDNESDAY MORNING AS THE FRONT STALLS
OFFSHORE. WINDS MAY PEAK AT STORM FORCE. THE COAST AND COAST
RANGE...IN PARTICULAR...WILL BE GETTING A LOT OF RAIN FROM THIS
PATTERN...MAYBE TOPPING TEN INCHES AT SOME COAST RANGE LOCATIONS.
THE SUSTAINED SOUTHERLY ADVECTION WILL ALLOW SNOW LEVELS TO RISE
UP TO 5000-6000 FEET AND POSSIBLY HIGHER TUESDAY INTO WEDNESDAY.
THE FRONT WILL FINALLY MOVE ONSHORE WEDNESDAY EVENING JUST AHEAD
OF THE LONG WAVE TROUGH. THE TROUGH ITSELF WILL MOVE ONSHORE
WEDNESDAY NIGHT INTO THURSDAY...SPLITTING AS IT DOES SO. THE MAIN
EFFECT OF THE SPLIT WILL BE TO DELAY THE DEPARTURE OF THE TROUGH
TO POINTS EAST. IT WILL MOVE EAST OF THE CWA EARLY THURSDAY.
YET ANOTHER SHORT WAVE WILL MOVE ON THE HEELS OF THE THURSDAY
MORNING SYSTEM...MOVING ONSHORE IN THE AFTERNOON AND EVENING. THIS
WILL PUSH ANOTHER COLD FRONT ONSHORE THURSDAY AND IT WILL GRADUALLY
WEAKEN AS IT MOVES INLAND. THIS DOES NOT LOOK TO BE AS STRONG OF A
SYSTEM AS THE TWO FROM EARLIER IN THE WEEK...BUT IT DOES APPEAR TO
BE COLDER WHICH COULD IMPACT TRAVEL OVER MOUNTAIN PASSES.
MODEL DIFFERENCES ARE SIGNIFICANT BEYOND THURSDAY BUT THE PATTERN
IS LIKELY TO REMAIN ACTIVE. THE UNCERTAINTY IS REGARDING THE
TIMING AND DURATION OF THE BREAKS BETWEEN SYSTEMS. WILL NOT CHANGE
GRIDS FROM THURSDAY ON EXCEPT TO RESOLVE DISCREPANCIES.
&&
.AVIATION...MOSTLY VFR NORTH OF THE UMPQUA DIVIDE THIS
EVENING...THOUGH CEILINGS MAY LOWER TO IFR IN PARTS OF THE UMPQUA
BASIN TOWARD DAYBREAK. MVFR CEILINGS AND MOUNTAIN OBSCURATIONS
WILL EXTEND ACROSS CURRY...JOSEPHINE...JACKSON AND SISKIYOU COUNTY
TONIGHT AS LOW PRESSURE CONTINUES TO MOVE SOUTH OFF THE CALIFORNIA
COAST. LOCAL IFR CEILINGS AND VISIBILITY ARE EXPECTED IN SOUTHERN
SISKIYOU COUNTY IN PERIODS OF SNOW. LOCAL MVFR CEILINGS AND
VISIBILITY IN SOUTHERN KLAMATH...SOUTHERN LAKE AND MODOC COUNTIES
IN LIGHT SNOW. THE NORTHERN HALF OF KLAMATH AND LAKE COUNTIES
SHOULD STAY VFR MOST OF THE NIGHT. ALL AREAS WILL CLEAR TO VFR
SUNDAY EXCEPT FOR SOME MVFR CIGS WITH HIGHER TERRAIN OBSCURED IN
THE CASCADES.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...WINTER WEATHER ADVISORY UNTIL 6 AM PST SUNDAY FOR CAZ082.
PZ...GALE WATCH FROM MONDAY MORNING THROUGH WEDNESDAY MORNING FOR
PZZ356-376.
HAZARDOUS SEAS WATCH FROM MONDAY MORNING THROUGH WEDNESDAY
MORNING FOR PZZ356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 AM PST SUNDAY
FOR PZZ370-376.
GALE WATCH FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY MORNING FOR
PZZ350-370.
HAZARDOUS SEAS WATCH FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY
MORNING FOR PZZ350-370.
15/15/02Hazardous weather outlook, Nov 19, 4:04 PM PST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 404 PM PST SAT NOV 19 2011 CAZ082-210015- SOUTH CENTRAL SISKIYOU COUNTY- 404 PM PST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM 8 PM PST TONIGHT UNTIL 6 AM PST SUNDAY. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE WEATHER PATTERN WILL RESUME MONDAY AND CONTINUE FOR MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BPN
In the hours before
Local storm report, Nov 19, 9:20 PM PST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
920 PM PST SAT NOV 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HEAVY RAIN 6 SW MERLIN 42.46N 123.49W
11/19/2011 M1.80 INCH JOSEPHINE OR TRAINED SPOTTER
60 HOUR TOTAL ENDING AT 9 PM PST
&&
SPILDEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 3:00 AM PST | Storm Watch | MFR | 24 hr | |
| Nov 20, 9:10 AM PST | Gale Warning | MFR | 34 hr | |
| Nov 20, 9:10 AM PST | Hazardous Seas Warning | MFR | 3 days |
Nearby
High Wind Watches in Oregon, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.